Many people think that sugar intake causes diabetes, due to the fact that people with diabetes have higher blood sugar levels than normal. Actually there is no evidence at all the people who eat a lot of sugar get diabetes at a higher rate than anyone else later in life.
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
my 10yr old son 4ft6in 114lb dx hfa, odd, anxiety, adhd meds - concerta 36mg, celexa 40mg, risperdal .5mg x2, trileptal 300mg x2 vitamins - d3 1000iu, fish oil my son has been on all meds except trileptal for years. trilepal was added three months ago. his appetite has always been greater than expected for a child his age and with the introduction of risperdal it increased even more. now with the trileptal my son wants to eat from the moment he wakes up to the moment he goes to sleep. yesterday i figured up his caloric intake. it was over 3,500 calories. i try to offer good foods but these are rebuffed for the chicken nuggetts and corndogs that i keep for snacks. my concern is that he may be developing diabetes or something related. i have had his fasting blood sugar and a1c checked. i was told it was ok but to me the numbers were borderline for a child. sugar was 187 and a1c was 5.8 just trying to get another physicians view thanks, michelle YYYY@YYYY
Sir, I am Mrs Vanaja Devadoss, 62 years of age, diagnosed for Diabetes II and high BP. I am on a regular dose of Glycomet SR 500 ( 1/2-0- /1/2 ) and Covance 50 , 1 per day morning along with supplements for iron deficinecy ( Bisfer XT 1 per day ) , Mecoblend ( 0-1-0) and also Eltroxin 100 (1 morning). About a month back, on a visit to our native place , a village in Tamil nadu with mosquito menace, I developed dry cough which became noisy and worse ( barking type ) and one day morning, it was palpitation with heart beat 190 p.m. I was on observation with monitor and adenosin injection IV in ICU, and was discharged that evening with the following additional medicines to take for a long time : Calaptin 40mg ( 1-1-1) , Pantocid ( 1-0-0) , Rabium DSR 20 (0-0-1) Montec LC ( 0-0-1) and Teczine ( 1/2-0-0) . More than a month over, the cough is still not subsiding and becomes aggravated on lying down especially by night leading to loss of sleep- too many medicines now- what shall I do ?
I’m a 52 year old female, 5’3”, currently 126 lbs, recently diagnopsed as hypothyroid, which I expected, but shocked to also find that I’m prediabetic with high cholestrol (both of the latter two are very low, cholestrol is 1 point over the line, blood sugar a few points but I’m still freaked out about it, in particular the prediabetes). I fit very few of the risks for prediabetes, I am active (professional archaeologist. When in the field I am physically active 8 to 10 hours per day, when in the lab or office make a point of walking 1 to 2 miles per day, if for some reason I can’t do my usual walking I do yoga. I also do some light weight training while not in the field). I try to eat healthy, don’t drink pop, last time I ate fast food was 8 months ago, eat beef, lamb, or pork products two to four times per month, eggs a couple days a week, belong to the local CSA for fresh local seasonal produce. Now that I’m on Sythroid I’ll start to restrict my edemame and tofu consumption. When out of the field I tend to limit my daily caloric intake to around 1000 cal per day or less, when in the field eat more because of the increased activity. I’m working on losing a few pounds, gained last time I came out of the field and didn’t adjust my eating habits soon enough, but even at my heaviest, my weight is well within the standards for my age, height, and build. I really can’t think of too many big lifestyle changes I can make at this time and still leave me enough energy to work, and enough of the right kind of nutrients to keep osteoporosis at bay. And enough time to work, do my painting and weaving, write my archaeology articles (though I hope when the thyroid gets straightened out I will have more energy and less despair). I understand that hypothyroid can cause cholestrol and blood sugar problems. The thyroid was recently diagnosed, but I have been trying to get my health professionals to test for thyroid for at least 8 years, or rather, to test and take the results seriously, so I don’t know what kind of damage has been done. My question is twofold. All of the prediabetes information I can find seems to be aimed at people who weigh 300 pounds and think that a french fry counts as a vegetable (One source recommended cutting calories by 500 to 1000 a day! I suppose in my case that would solve all of my problems in a matter of weeks, since I usually eat around 1000 cal per day, but not really the way I had in mind) Where can I find information for people like me who are not overweight, who already follow an active lifestyle, and with no family history of either high cholestrol or diabetes? And are reasonably educated. A lot of the stuff out there seems to assume a 3rd grade education. Both parents and two grandparents lived to be at least 90 and I assumed that I would have a reasonable chance of getting to at least my 80s without too many problems. Second, when the thyroid gets under control, are the blood sugar problems likely to go away as well or will I always have to be living in fear of diabetes for the rest of my life?
I was given a prescription for Benicar but the information sheet said not to take if you are diabetic and have kidney problems. I do not have high blood pressure and am afraid to take this medicine. was told this would protect my liver. what should I do?
I am dating a man 51 years old, that has been on dialysis for about 3 mo. Kidney failure due to diabetes. I just started dating him and he can not seem to have a hard on. Is this due to the dialysis? Can he take viagra. We have tried stimulation and oral sex. Neither seems to work
Hello, what s the difference between Eritel LN80 ( Telmisartan 80 mg & cilnidipine 10 mg tablets) & Teram H5 (Telmisartan 40 mg, Ramipril 5 mg, hydrochlorathiazide 12.5 mg). Which is better? My mom feels extreme headache after having Eritel ln 80 whereas Teram H5 did not have such effect. She is a patient of High BP, Diabetes & recently diagnosed with Thyroid.
suffered from acute pancreatitis in 1996 ,and now i am diabetic on insulin ,just wants to know that till now i am having pankeroflat drug since then (2,2,2) before meals . can i stop taking those pills as someone suggested that i should stop taking that drug.
We have consulted a doctor and she has prescribed Tab Duphaston (10 mg) twice daily. Could you advise us of its purpose and if it has any side effects in long-term. We would really appreciate your advice on this.